Alert archive / Alabama / Flash Flood Warnings in 2012

Flash Flood Warning 20, NWS Huntsville, AL

April 5, 2012DeKalb County, Jackson County, Alabama

NWS Huntsville, AL issued this flash flood warning at Apr 5, 2012, 8:08 PM CDT for DeKalb County, Jackson County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 5, 2012, 8:08 PM CDT (01:08 UTC)
Expired
Apr 5, 2012, 10:43 PM CDT
In force
3 hr
Issued by
NWS Huntsville, AL
Area
Storm-based polygon
Flood severity
None

Counties DeKalb County, AL, Jackson County, AL

The radar

The Northeast Alabama radar (KHTX), 51 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2012-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2012-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1821 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

799 
WGUS54 KHUN 060108
FFWHUN
ALC049-071-060400-
/O.NEW.KHUN.FF.W.0020.120406T0108Z-120406T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
808 PM CDT THU APR 5 2012

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN DEKALB COUNTY IN NORTHEAST ALABAMA...
  SOUTH CENTRAL JACKSON COUNTY IN NORTHEAST ALABAMA...

* UNTIL 1100 PM CDT

* AT 807 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS NORTHERN 
  DEKALB AND SOUTH CENTRAL JACKSON COUNTIES. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  RAINSVILLE...FYFFE...HENAGAR...IDER...POWELL...SECTION AND
  SYLVANIA.

TWO INCHES OF RAINFALL HAS OCCURRED IN THE PAST HOUR...WITH ISOLATED 
HIGHER AMOUNTS. ADDITIONAL RAINFALL AMOUNTS UP TO AN INCH ARE 
POSSIBLE THROUGH 1100 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 3439 8595 3459 8604 3475 8556 3467 8553
      3453 8551

$$

CA
1 follow-up statement
835 
WGUS74 KHUN 060343
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1043 PM CDT THU APR 5 2012

ALC049-071-060358-
/O.CAN.KHUN.FF.W.0020.000000T0000Z-120406T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON AL-DEKALB AL-
1043 PM CDT THU APR 5 2012

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHERN DEKALB AND
SOUTH CENTRAL JACKSON COUNTIES IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED AND STREAMS AND CREEKS HAVE 
RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLASH FLOOD THREAT. 
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

LAT...LON 3439 8595 3459 8604 3475 8556 3467 8553
      3453 8551

$$

CA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Apr 5, 6:55 PM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, Apr 5, 6:55 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
655 PM CDT THU APR 5 2012

.UPDATE...
FOR 00Z TAFS

&&

.DISCUSSION...
/ISSUED 627 PM CDT THU APR 5 2012/
DID A QUICK AFD TO ADD CULLMAN IN A NEW SEVERE THUNDERSTORMS WATCH
(149) UNTIL MIDNIGHT. STLT SHOWS VORT MAX ASSOCIATED WITH UPPER LOW
MOVING ACROSS NRN AL ATTM. WE HAVE MANY REPORTS OF HAIL ACROSS THE TN
VALLEY...MAINLY WEST OF I65 ATTM. THE HAIL SIZE WAS MAINLY PEA TO NICKLE
SIZE WITH A FEW REPORTS OF QUARTERS. THE SVR WX THREAT IS DIMINISHING
ACROSS NW AL...EXPECT THE SVR WX THREAT TO CONTINUE ALONG AND EAST OF
I65 UNTIL ARND 10 PM.

07

&&

.AVIATION...
FOR 00Z TAFS...
TSRA WILL CONTINUE TO AFFECT KHSV FOR THE NEXT FEW HOURS...WITH ONLY
SHRA/-RA EXPECTED AT KMSL. MVFR/IFR VISBYS ARE LIKELY IN THE HEAVIER
ACTIVITY...BUT THIS SHOULD DISSIPATE BY 06/04Z. OVERNIGHT...EXPECT
SOME FOG DEVELOPMENT TO OCCUR...BUT CONFIDENCE IN THIS SCENARIO IS
LOW GIVEN THE CLOUD COVER IN PLACE ACROSS THE AREA. IF ADDITIONAL
CLEARING OCCURS OVERNIGHT MORESO THAN EXPECTED...MORE WIDESPREAD FOG
WILL BE AN ISSUE AT BOTH TERMINALS. GRADUALLY...THROUGH THE TAF
PERIOD...CLOUDS WILL SCATTER OUT AND VFR CONDITIONS WILL PREVAIL.

12

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Apr 5, 7:50 PM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
750 PM CDT THU APR 5 2012

ALZ001>010-016-TNZ076-096-097-060900-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
750 PM CDT THU APR 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

A STRONG UPPER LEVEL STORM SYSTEM WILL MAINTAIN A THREAT FOR STRONG
TO SEVERE THUNDERSTORMS THROUGH LATE EVENING...PRIMARILY SOUTH OF THE
TENNESSEE RIVER. THE PRIMARY THREAT WITH ANY STORMS THIS EVENING ARE
HAIL TO THE SIZE OF QUARTERS AND FREQUENT LIGHTNING...WITH A SMALL
THREAT FOR WIND GUSTS TO 60 MPH.

IN ADDITION...WHERE STORMS DEVELOP THEY WILL GENERALLY BE SLOW MOVING
WITH LOCALLY HEAVY RAINFALL LIKELY. A FEW INSTANCES OF FLASH FLOODING
ARE LIKELY THIS EVENING.

STORMS WILL DIMINISH BY LATE EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
ONGOING IN THE SEVERE THUNDERSTORM WATCH AREA THURSDAY EVENING.
REPORTS OF SEVERE WEATHER ARE GREATLY APPRECIATED.

In the hours before

Local storm report, Apr 5, 7:38 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
738 PM CDT THU APR 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             TRINITY                 34.60N 87.09W
04/05/2012  E0.88 INCH       MORGAN             AL   EMERGENCY MNGR

            NICKEL AND DIME SIZED HAIL REPORTED ON OLD HIGHWAY 24 IN
            TRINITY.

0530 PM     HAIL             MOULTON                 34.48N 87.28W
04/05/2012  M0.75 INCH       LAWRENCE           AL   EMERGENCY MNGR

            DIME HAIL IN MOULTON.

0530 PM     HAIL             SW DECATUR              34.57N 86.99W
04/05/2012  M0.75 INCH       MORGAN             AL   PUBLIC

            PENNY HAIL ON CEDARWOOD DRIVE IN SW DECATUR.

0538 PM     HAIL             DECATUR                 34.57N 86.99W
04/05/2012  M0.75 INCH       MORGAN             AL   EMERGENCY MNGR

            DIME HAIL IN DECATUR.

0556 PM     HAIL             11 SSE REDSTONE ARSENAL 34.53N 86.59W
04/05/2012  E0.88 INCH       MORGAN             AL   TRAINED SPOTTER

            NICKEL SIZE HAIL 1 MILE EAST OF LACEYS SPRING.

0605 PM     HAIL             W MADISON               34.70N 86.75W
04/05/2012  M0.75 INCH       MADISON            AL   BROADCAST MEDIA

            PENNY SIZE HAIL ON COUNTY LINE ROAD IN MADISON.

0622 PM     FLASH FLOOD      TRINITY                 34.60N 87.09W
04/05/2012                   MORGAN             AL   EMERGENCY MNGR

            FLASH FLOODING ONGOING AT THE INTERSECTION OF GORDON
            TERRY AND SENECA SPRINGS ROAD IN TRINITY. DEPTH OF THE
            WATER IS 8 TO 10 INCHES AND FLOWING.

0631 PM     FLASH FLOOD      N MOULTON               34.48N 87.28W
04/05/2012                   LAWRENCE           AL   TRAINED SPOTTER

            WATER APPROACHING A BUSINESS ON HWY 24 NORTH OF MOULTON.
            WATER IS RISING AND HEAVY RAINFALL CONTINUES OVER THE
            AREA.

0637 PM     HAIL             WOODVILLE               34.63N 86.28W
04/05/2012  M0.75 INCH       JACKSON            AL   BROADCAST MEDIA

            DIME SIZE HAIL IN WOODVILLE.

0656 PM     HAIL             FAIRVIEW                34.25N 86.69W
04/05/2012  M0.75 INCH       CULLMAN            AL   TRAINED SPOTTER

            DIME SIZE HAIL IN FAIRVIEW.

0700 PM     LIGHTNING        SE HUNTSVILLE           34.71N 86.63W
04/05/2012                   MADISON            AL   FIRE DEPT/RESCUE

            HOUSEBOAT IS ON FIRE AT DITTO LANDING MARINA. BOAT WAS
            DOCKED AT THE TIME OF THE STRIKE. NO PEOPLE WERE ON BOARD
            AT THE TIME AND NO INJURIES ARE REPORTED. FIRE DEPT IS ON
            THE SCENE.

0708 PM     HAIL             RAINSVILLE              34.50N 85.84W
04/05/2012  M0.75 INCH       DEKALB             AL   BROADCAST MEDIA

            DIME SIZE HAIL IN RAINSVILLE.

0718 PM     HAIL             RAINSVILLE              34.50N 85.84W
04/05/2012  M0.75 INCH       DEKALB             AL   TRAINED SPOTTER

            DIME SIZE HAIL BETWEEN RAINSVILLE AND FORT PAYNE. REPORT
            RELAYED BY MOTORIST.

0720 PM     HAIL             5 S GRANT               34.44N 86.25W
04/05/2012  M1.75 INCH       MARSHALL           AL   LAW ENFORCEMENT

            GOLF BALL AND QUARTER SIZE HAIL REPORTED ALONG HWY 431
            JUST WEST OF COLUMBUS CITY.

0725 PM     HAIL             1 NE SYLVANIA           34.57N 85.79W
04/05/2012  M1.00 INCH       DEKALB             AL   EMERGENCY MNGR

            QUARTER HAIL IN SYLVANIA.

&&

CA
Local storm report, Apr 5, 7:40 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
740 PM CDT THU APR 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             MOULTON                 34.48N 87.28W
04/05/2012  M0.75 INCH       LAWRENCE           AL   EMERGENCY MNGR

            DIME HAIL IN MOULTON.

0530 PM     HAIL             SW DECATUR              34.57N 86.99W
04/05/2012  M0.75 INCH       MORGAN             AL   PUBLIC

            PENNY HAIL ON CEDARWOOD DRIVE IN SW DECATUR.

0530 PM     HAIL             TRINITY                 34.60N 87.09W
04/05/2012  E0.88 INCH       MORGAN             AL   EMERGENCY MNGR

            NICKEL AND DIME SIZED HAIL REPORTED ON OLD HIGHWAY 24 IN
            TRINITY.

0538 PM     HAIL             DECATUR                 34.57N 86.99W
04/05/2012  M0.75 INCH       MORGAN             AL   EMERGENCY MNGR

            DIME HAIL IN DECATUR.

0556 PM     HAIL             11 SSE REDSTONE ARSENAL 34.53N 86.59W
04/05/2012  E0.88 INCH       MORGAN             AL   TRAINED SPOTTER

            NICKEL SIZE HAIL 1 MILE EAST OF LACEYS SPRING.

0605 PM     HAIL             W MADISON               34.70N 86.75W
04/05/2012  M0.75 INCH       MADISON            AL   BROADCAST MEDIA

            PENNY SIZE HAIL ON COUNTY LINE ROAD IN MADISON.

0622 PM     FLASH FLOOD      TRINITY                 34.60N 87.09W
04/05/2012                   MORGAN             AL   EMERGENCY MNGR

            FLASH FLOODING ONGOING AT THE INTERSECTION OF GORDON
            TERRY AND SENECA SPRINGS ROAD IN TRINITY. DEPTH OF THE
            WATER IS 8 TO 10 INCHES AND FLOWING.

0631 PM     FLASH FLOOD      N MOULTON               34.48N 87.28W
04/05/2012                   LAWRENCE           AL   TRAINED SPOTTER

            WATER APPROACHING A BUSINESS ON HWY 24 NORTH OF MOULTON.
            WATER IS RISING AND HEAVY RAINFALL CONTINUES OVER THE
            AREA.

0637 PM     HAIL             WOODVILLE               34.63N 86.28W
04/05/2012  M0.75 INCH       JACKSON            AL   BROADCAST MEDIA

            DIME SIZE HAIL IN WOODVILLE.

0656 PM     HAIL             FAIRVIEW                34.25N 86.69W
04/05/2012  M0.75 INCH       CULLMAN            AL   TRAINED SPOTTER

            DIME SIZE HAIL IN FAIRVIEW.

0700 PM     LIGHTNING        SE HUNTSVILLE           34.71N 86.63W
04/05/2012                   MADISON            AL   FIRE DEPT/RESCUE

            HOUSEBOAT IS ON FIRE AT DITTO LANDING MARINA. BOAT WAS
            DOCKED AT THE TIME OF THE STRIKE. NO PEOPLE WERE ON BOARD
            AT THE TIME AND NO INJURIES ARE REPORTED. FIRE DEPT IS ON
            THE SCENE.

0708 PM     HAIL             RAINSVILLE              34.50N 85.84W
04/05/2012  M0.75 INCH       DEKALB             AL   BROADCAST MEDIA

            DIME SIZE HAIL IN RAINSVILLE.

0718 PM     HAIL             RAINSVILLE              34.50N 85.84W
04/05/2012  M0.75 INCH       DEKALB             AL   TRAINED SPOTTER

            DIME SIZE HAIL BETWEEN RAINSVILLE AND FORT PAYNE. REPORT
            RELAYED BY MOTORIST.

0720 PM     HAIL             5 S GRANT               34.44N 86.25W
04/05/2012  M1.75 INCH       MARSHALL           AL   LAW ENFORCEMENT

            GOLF BALL AND QUARTER SIZE HAIL REPORTED ALONG HWY 431
            JUST WEST OF COLUMBUS CITY.

0725 PM     HAIL             1 NE SYLVANIA           34.57N 85.79W
04/05/2012  M1.00 INCH       DEKALB             AL   EMERGENCY MNGR

            QUARTER HAIL IN SYLVANIA.

0728 PM     FLASH FLOOD      W MADISON               34.70N 86.75W
04/05/2012                   MADISON            AL   EMERGENCY MNGR

            WATER COVERING THE ROAD AT THE INTERSECTION OF
            BROWNSFERRY ROAD AND DOWD ROAD. ROADWAY IS IMPASSABLE.

&&

CA
Local storm report, Apr 5, 7:44 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
744 PM CDT THU APR 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             SW DECATUR              34.57N 86.99W
04/05/2012  M0.75 INCH       MORGAN             AL   PUBLIC

            PENNY HAIL ON CEDARWOOD DRIVE IN SW DECATUR.

0530 PM     HAIL             TRINITY                 34.60N 87.09W
04/05/2012  E0.88 INCH       MORGAN             AL   EMERGENCY MNGR

            NICKEL AND DIME SIZED HAIL REPORTED ON OLD HIGHWAY 24 IN
            TRINITY.

0530 PM     HAIL             MOULTON                 34.48N 87.28W
04/05/2012  M0.75 INCH       LAWRENCE           AL   EMERGENCY MNGR

            DIME HAIL IN MOULTON.

0538 PM     HAIL             DECATUR                 34.57N 86.99W
04/05/2012  M0.75 INCH       MORGAN             AL   EMERGENCY MNGR

            DIME HAIL IN DECATUR.

0556 PM     HAIL             11 SSE REDSTONE ARSENAL 34.53N 86.59W
04/05/2012  E0.88 INCH       MORGAN             AL   TRAINED SPOTTER

            NICKEL SIZE HAIL 1 MILE EAST OF LACEYS SPRING.

0605 PM     HAIL             W MADISON               34.70N 86.75W
04/05/2012  M0.75 INCH       MADISON            AL   BROADCAST MEDIA

            PENNY SIZE HAIL ON COUNTY LINE ROAD IN MADISON.

0622 PM     FLASH FLOOD      TRINITY                 34.60N 87.09W
04/05/2012                   MORGAN             AL   EMERGENCY MNGR

            FLASH FLOODING ONGOING AT THE INTERSECTION OF GORDON
            TERRY AND SENECA SPRINGS ROAD IN TRINITY. DEPTH OF THE
            WATER IS 8 TO 10 INCHES AND FLOWING.

0631 PM     FLASH FLOOD      N MOULTON               34.48N 87.28W
04/05/2012                   LAWRENCE           AL   TRAINED SPOTTER

            WATER APPROACHING A BUSINESS ON HWY 24 NORTH OF MOULTON.
            WATER IS RISING AND HEAVY RAINFALL CONTINUES OVER THE
            AREA.

0637 PM     HAIL             WOODVILLE               34.63N 86.28W
04/05/2012  M0.75 INCH       JACKSON            AL   BROADCAST MEDIA

            DIME SIZE HAIL IN WOODVILLE.

0656 PM     HAIL             FAIRVIEW                34.25N 86.69W
04/05/2012  M0.75 INCH       CULLMAN            AL   TRAINED SPOTTER

            DIME SIZE HAIL IN FAIRVIEW.

0700 PM     LIGHTNING        SE HUNTSVILLE           34.71N 86.63W
04/05/2012                   MADISON            AL   FIRE DEPT/RESCUE

            HOUSEBOAT IS ON FIRE AT DITTO LANDING MARINA. BOAT WAS
            DOCKED AT THE TIME OF THE STRIKE. NO PEOPLE WERE ON BOARD
            AT THE TIME AND NO INJURIES ARE REPORTED. FIRE DEPT IS ON
            THE SCENE.

0708 PM     HAIL             RAINSVILLE              34.50N 85.84W
04/05/2012  M0.75 INCH       DEKALB             AL   BROADCAST MEDIA

            DIME SIZE HAIL IN RAINSVILLE.

0718 PM     HAIL             RAINSVILLE              34.50N 85.84W
04/05/2012  M0.75 INCH       DEKALB             AL   TRAINED SPOTTER

            DIME SIZE HAIL BETWEEN RAINSVILLE AND FORT PAYNE. REPORT
            RELAYED BY MOTORIST.

0720 PM     HAIL             5 S GRANT               34.44N 86.25W
04/05/2012  M1.75 INCH       MARSHALL           AL   LAW ENFORCEMENT

            GOLF BALL AND QUARTER SIZE HAIL REPORTED ALONG HWY 431
            JUST WEST OF COLUMBUS CITY.

0725 PM     HAIL             1 NE SYLVANIA           34.57N 85.79W
04/05/2012  M1.00 INCH       DEKALB             AL   EMERGENCY MNGR

            QUARTER HAIL IN SYLVANIA.

0728 PM     FLASH FLOOD      4 S ATHENS              34.73N 86.97W
04/05/2012                   LIMESTONE          AL   EMERGENCY MNGR

            WATER COVERING THE ROAD AT THE INTERSECTION OF
            BROWNSFERRY ROAD AND DOWD ROAD. ROADWAY IS IMPASSABLE.

&&

CA
Special weather statement, Apr 5, 7:46 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
746 PM CDT THU APR 5 2012

ALZ010-060130-
DE KALB-
746 PM CDT THU APR 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR DEKALB COUNTY UNTIL 830 PM CDT...

AT 744 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HAMMONDVILLE...OR 12 MILES NORTHEAST OF FORT
PAYNE...MOVING NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  SULPHER SPRINGS.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY
MORNING FOR NORTH CENTRAL ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3449 8567 3465 8575 3473 8556 3472 8555
      3463 8553 3453 8551
TIME...MOT...LOC 0047Z 247DEG 30KT 3461 8560

SS
Local storm report, Apr 5, 7:52 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
752 PM CDT THU APR 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             GUNTERSVILLE            34.36N 86.27W
04/05/2012  M0.88 INCH       MARSHALL           AL   TRAINED SPOTTER

            NICKEL HAIL IN GUNTERSVILLE.

&&

CA
Special weather statement, Apr 5, 7:52 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
752 PM CDT THU APR 5 2012

ALZ008-060130-
MARSHALL-
752 PM CDT THU APR 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL COUNTY UNTIL 830 PM
CDT...

AT 749 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GUNTERSVILLE...MOVING EAST AT 5 MPH.

NICKEL SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  GUNTERSVILLE...MOUNTAIN VIEW.
  RABBIT TOWN.
  HUSTLEVILLE...ALBERTVILLE.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY
MORNING FOR NORTH CENTRAL ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3427 8642 3445 8642 3448 8609 3445 8609
      3443 8611 3424 8611
TIME...MOT...LOC 0052Z 270DEG 5KT 3436 8631

SS

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 7:01 PM CDTSevere Thunderstorm WarningHUNDeKalb, Jackson44 min
Apr 5, 7:02 PM CDTSpecial Weather StatementHUNCullman43 min
Apr 5, 7:15 PM CDTSevere Thunderstorm WarningHUNDeKalb, Jackson, Marshall25 min
Apr 5, 7:27 PM CDTSpecial Weather StatementHUNMadison33 min
Apr 5, 7:46 PM CDTSpecial Weather StatementHUNDeKalb44 min
Apr 5, 7:52 PM CDTSpecial Weather StatementHUNMarshall38 min
Apr 5, 8:26 PM CDTSpecial Weather StatementHUNDeKalb34 min
Apr 5, 9:18 PM CDTAreal Flood WarningHUNLawrence, Morgan6 hr
Apr 5, 9:25 PM CDTAreal Flood WarningHUNLimestone, Madison, Morgan6 hr

Nearby

Flash Flood Warnings in Alabama, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.